Ocella and Pulmonary Embolisms

A pulmonary embolism is the result of a foreign body that has moved through the bloodstream to the lungs. Once there, the foreign body causes a blockage in the main artery. This can cause severe physical problems, even death. Some women who take the prescription birth control medicine, Ocella, have reportedly experienced pulmonary embolisms. Taking this birth control pill increases the estrogen in the body; which can cause the blockage of the flow of blood to the lungs.

Health Factors For Consideration

A woman’s medical history can make her more likely to experience this side effect of Ocella, along with her diet, age, and possible substance abuse. Combining any of these things with Ocella or prescription birth control medicines like it can potentially cause harmful and sometimes fatal consequences. There are, however, cases where women who lead healthy lifestyles have experienced pulmonary embolisms because of their Ocella use.

An Ocella-induced pulmonary embolism is a more radical version of a blood clot, which is also a side effect of the drug. Blood clots are usually the cause of embolisms, but other things can cause them as well. Many blood clots do not move from the place in which they form. When blood clots travel to the lung through the bloodstream they cause an embolism in the main artery of the lung. Blood clots normally form in the legs because they are often inactive, but the can form anywhere, including the in the heart, eye, or directly in the lung itself.

When someone experiences the symptoms of a pulmonary embolism they should be treated immediately. They are very similar to the symptoms of a stroke or a heart attack and can severe and even fatal. But a pulmonary embolism usually will not cause a sudden death, unlike what is possible with a stroke or heart attack.

Pulmonary Embolism Symptoms

· Irregular or rapid heart beat
· Severe chest pain
· Pain in the upper parts of the body like the neck, shoulders, jaw. They vary in intensity.
· Trouble breathing
· Exhaustion and fatigue that comes on suddenly
· Slowed pulse
· Sweating and fever
· Nervousness and feelings of anxiety
· Inflammation and swelling in the limbs
· Dizziness, fainting, and loss of balance
· Wheezing and coughing

If pulmonary embolisms are not treated quickly, they can be quite severe and eventually result in death. Anyone who has these symptoms should seek emergency treatment right away.

If taking Ocella has resulted in a pulmonary embolism you have the right to have your medical expenses, lost wages, and any treatments and rehabilitation compensated, along with other financial damages incurred.

Drug: